MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE MTS SET; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE MTS SET; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 050-50758
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak from a pin hole around the stay safe connector area after ending their pd treatment.The patient and patient contact wife woke up feeling the bed mattress and sheets were soaked.The patient reported receiving a cannot teach pumps during setup alarm during step 2 of setup but was able to pass on step 3.The cause of the leak is unknown.Fluid was not discovered in the pump module area or on the external of the cassette.The patient was advised to discontinue the use of their cycler and follow up with their peritoneal dialysis nurse (pdrn).A new cycler was issued to the patient.It was reported that an alternate treatment option was not available.Upon follow up, the patient contact confirmed the reported fluid leak event occurred between the patient's pd catheter and the mts set connection.There were no other fluid leaks found at the time.The patient contact stated that per the clinic¿s procedure the patient was prescribed prophylactic antibiotics, cefazolin (1 gram, intraperitoneal, 6 hours) and ceftazadime (1 gram, intraperitoneal, 6 hours).The patient contact confirmed that despite the prophylactic antibiotics, there were no symptoms, adverse events, or injuries requiring medical intervention required as a result of the reported event.The patient contact stated that the patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and stated the patient was able to complete peritoneal dialysis treatment using the cycler.The patient contact confirmed that the patient has received the replacement cycler and is continuing with peritoneal dialysis on the new cycler without issue and without reoccurrence of the reported event.The patient contact confirmed that the mts set was discarded and not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius stay safe mts sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
STAY SAFE MTS SET
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key11886293
Report Number8030665-2021-00923
Device Sequence Number17071288
Product Code KDI
UDI-Device Identifier00840861100699
UDI-Public00840861100699
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K904806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-50758
Device Catalogue Number050-50758
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER
Patient Age40 YR
Patient Weight70